Does Wormwood Cause Insomnia?
Answered by: Susan Eagles
Questioon from: Name not given

I read that wormwood can cause neurological damage and I was wondering if this means that you would have to take it for a long time for it to do this.

I was taking wormwood along with clove and walnut, but I wasn’t taking them at the same time, rather I was taking them hours apart. The first time I took them it cured my constipation for two weeks, I tried it again and now I have insomnia, but of course my thyroid is worsening since I had to stop my medicines so it’s unlikely the wormwood. I was just curious if there’s a possibility.

I was starting to get insomnia after 14 days of usage, I stopped and my sleep came back. Then after three weeks I took wormwood along with clove and walnut over a three day period, and now I have insomnia.

Wormwood (Artemisia absinthium) is a mental stimulant, so it could cause insomnia. Wormwood contains chemicals that are toxic if taken in large amounts or over long periods of time. Its most toxic form is a tincture, where the chemicals are most effectively extracted from the herb.

Because of its toxic potential, Wormwood is best used only under recommendation by an experienced herbalist. For constipation, there are safer herbs. Diet and exercise should be considered first as therapies for constipation. If your constipation is caused by a medical problem, I advise that you consult an experienced medical practitioner. One of the symptoms of low thyroid activity is constipation. For more information, please go to our website at http://www.richters.com, choose "Q&A" from the main menu, then choose "Search Richters Q&A", and enter the word "constipation" for one search, and "thyroid" for another search.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.